Alert archive / Minnesota / Special Weather Statements in 2021

Special Weather Statement, NWS Twin Cities, MN

June 8, 2021Pope County, Stearns County, Swift County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 8, 2021, 1:05 AM CDT for Pope County, Stearns County, Swift County, Minnesota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 1:05 AM CDT (06:05 UTC)
Expired
Jun 8, 2021, 1:45 AM CDT
In force
40 min
Issued by
NWS Twin Cities, MN

Counties Pope County, MN, Stearns County, MN, Swift County, MN

The radar

The Minneapolis radar (KMPX), 154 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 6.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1238 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
2290 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

102 
WWUS83 KMPX 080605
SPSMPX

Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
105 AM CDT Tue Jun 8 2021

MNZ042-043-047>049-055>057-080645-
Chippewa-Morrison-Stearns-Kandiyohi-Stevens-Pope-Swift-Todd-
105 AM CDT Tue Jun 8 2021

...A LINE OF STORMS WILL AFFECT POPE...NORTHERN CHIPPEWA...
SOUTHEASTERN STEVENS...SOUTHEASTERN TODD...WESTERN STEARNS...SWIFT...
WESTERN MORRISON AND NORTHERN KANDIYOHI COUNTIES...

At 104 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles west of Randall to 11 miles east
of Glenwood to 6 miles northwest of Brooten to near Benson to 5 miles
southwest of Milan. Movement was southeast at 40 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Little Falls, Sauk Centre, Melrose, Long Prairie, Benson, Glenwood,
Albany, Paynesville, Appleton, Avon, New London and Browerville.

LAT...LON 4631 9455 4633 9443 4630 9436 4627 9434
      4623 9440 4616 9438 4615 9427 4557 9448
      4531 9478 4508 9527 4505 9592 4518 9610
      4542 9612 4558 9552 4576 9523 4576 9514
      4583 9514 4600 9493 4636 9473
TIME...MOT...LOC 0604Z 310DEG 37KT 4609 9465 4563 9515 4557 9520 4525
9562 4507 9601

$$

BPH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 7, 10:42 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 7, 10:42 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1042 PM CDT Mon Jun 7 2021

.UPDATE...For 06Z Aviation discussion below

&&

.SHORT TERM...(This evening through Tuesday night)
Issued at 400 PM CDT Mon Jun 7 2021

A weak frontal boundary that had managed to make it just northwest
of the Twin Cities this morning has retreated back north of
Alexandria. As a result, winds have once again become southerly
across the forecast area with dew points climbing back into the 50s
and 60s. Western Wisconsin through the Twin Cities and southern
Minnesota have seen a fair amount of cloud cover this afternoon,
however, it hasn't done much to suppress temperatures with MSP
achieving 90 for the fifth day in a row.

Much of the same is in store for tomorrow temperature-wise with lows
in the mid 60s to mid 70s and highs in the low 90s. The Heat
Advisory for the Twin Cities Metro continues through Thursday.
Daytime heating may lead to an isolated chance of a few showers and
thunderstorms across eastern Minnesota and western Wisconsin, but
otherwise the short term remains dry and hot.

.LONG TERM...(Wednesday through Monday)
Issued at 400 PM CDT Mon Jun 7 2021

Our forecast remains a broken record for the first few days of the
long term before we see our first shot at some much needed rain and
a slight cool down in temperatures. With upper level ridging firmly
in place, highs in the 90s with dew points in the mid 60s with
isolated afternoon convection is the name of the game through
Thursday. Thursday night, a sharp trough approaching from the west
will finally knock our ridge down a bit. Unfortunately, the majority
of the precip associated with this feature will remain well to our
north with most ensembles only giving us a few tenths of QPF at
best. In any case, we will at least see our overnight lows fall
below 70 for the first time in nearly a week and have dew points
fall back into the 50s by Saturday. Models keep flow aloft more
northerly through the end of the period and keep the forecast area
on the eastern edge of the ridge, allowing highs to come down a few
degrees into the mid 80s through Monday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1040 PM CDT Mon Jun 7 2021

Some scattered-broken high cloud cover will filter into the area
overnight from the thunderstorm complex to the northwest, but sites
are expected to remain dry. Winds will generally be southerly under
10 knots.

KMSP...No concerns.

/OUTLOOK FOR KMSP/
Wed...VFR. Wind SE 10 kts.
Thu...VFR. Slight chc MVFR/TSRA. Wind SE 10 kts.
Fri...SHRA likely, TSRA/MVFR possible. Wind SW 10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Heat Advisory until 8 PM CDT Thursday for Anoka-Carver-Dakota-
     Hennepin-Ramsey-Scott-Washington.

WI...None.
&&

SHORT TERM...Dye
LONG TERM...Dye
AVIATION...LS
Hazardous weather outlook, Jun 7, 2:32 PM CDT, 10 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
232 PM CDT Mon Jun 7 2021

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
081945-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
232 PM CDT Mon Jun 7 2021

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

A Heat Advisory remains in place for the Twin Cities metro.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The prolonged period of hot weather will continue through
Thursday. High temperatures will remain in the low to mid 90s
with early morning lows in the upper 60s to mid 70s. A Heat
Advisory remains in place through Thursday for the Twin Cities
metro.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

In the hours before

Special weather statement, Jun 8, 12:37 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1237 AM CDT Tue Jun 8 2021

MNZ041-042-047-048-080615-
Stevens-Pope-Douglas-Todd-
1237 AM CDT Tue Jun 8 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT DOUGLAS...NORTHERN
POPE...STEVENS AND WESTERN TODD COUNTIES...

At 1236 AM CDT, strong thunderstorms were clustered over Brandon, or
13 miles west of Alexandria, moving southeast at 40 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Alexandria, Morris, Staples, Glenwood, Starbuck, Hancock, Clarissa,
Evansville, Eagle Bend, Carlos, Bertha and Brandon.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4636 9473 4580 9504 4578 9513 4575 9514
      4553 9543 4541 9606 4542 9625 4576 9625
      4576 9576 4611 9577 4611 9515 4637 9515
TIME...MOT...LOC 0536Z 310DEG 33KT 4595 9563

BPH
Special weather statement, Jun 8, 1:05 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
105 AM CDT Tue Jun 8 2021

MNZ042-043-047>049-055>057-080645-
Chippewa-Morrison-Stearns-Kandiyohi-Stevens-Pope-Swift-Todd-
105 AM CDT Tue Jun 8 2021

...A LINE OF STORMS WILL AFFECT POPE...NORTHERN CHIPPEWA...
SOUTHEASTERN STEVENS...SOUTHEASTERN TODD...WESTERN STEARNS...SWIFT...
WESTERN MORRISON AND NORTHERN KANDIYOHI COUNTIES...

At 104 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles west of Randall to 11 miles east
of Glenwood to 6 miles northwest of Brooten to near Benson to 5 miles
southwest of Milan. Movement was southeast at 40 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Little Falls, Sauk Centre, Melrose, Long Prairie, Benson, Glenwood,
Albany, Paynesville, Appleton, Avon, New London and Browerville.

LAT...LON 4631 9455 4633 9443 4630 9436 4627 9434
      4623 9440 4616 9438 4615 9427 4557 9448
      4531 9478 4508 9527 4505 9592 4518 9610
      4542 9612 4558 9552 4576 9523 4576 9514
      4583 9514 4600 9493 4636 9473
TIME...MOT...LOC 0604Z 310DEG 37KT 4609 9465 4563 9515 4557 9520 4525
9562 4507 9601

BPH

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:37 AM CDTSpecial Weather StatementMPXDouglas, Pope, Stevens, Todd38 min
Jun 8, 1:47 AM CDTSpecial Weather StatementMPXKandiyohi, Meeker, Stearns28 min

Nearby

Special Weather Statements in Minnesota, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.